Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 454, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 16, 2021, 6:50 PM CDT for Canadian County, Cleveland County, Oklahoma County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 16, 2021, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Canadian County, OK, Cleveland County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 26 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WUUS54 KOUN 162350
SVROUN
OKC017-027-109-170030-
/O.NEW.KOUN.SV.W.0454.210816T2350Z-210817T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
650 PM CDT Mon Aug 16 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Oklahoma County in central Oklahoma...
Northwestern Cleveland County in central Oklahoma...
East central Canadian County in central Oklahoma...
* Until 730 PM CDT.
* At 650 PM CDT, a severe thunderstorm was located over southwestern
Oklahoma City, or near Will Rogers Airport, moving southeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oklahoma City, western Norman, Moore, Midwest City, Del City,
Newcastle, Bethany, Mustang, Warr Acres, The Village, Spencer,
Nichols Hills, Valley Brook, Tinker Air Force Base, Stanley Draper
Lake, Forest Park, Woodlawn Park, Lake Aluma and Smith Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3521 9753 3529 9757 3530 9758 3531 9762
3532 9765 3546 9776 3560 9756 3540 9724
TIME...MOT...LOC 2350Z 321DEG 10KT 3543 9758
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
032 follow-up statements
925
WWUS54 KOUN 170008
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
708 PM CDT Mon Aug 16 2021
OKC017-027-109-170030-
/O.CON.KOUN.SV.W.0454.000000T0000Z-210817T0030Z/
Oklahoma OK-Cleveland OK-Canadian OK-
708 PM CDT Mon Aug 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN OKLAHOMA...NORTHWESTERN CLEVELAND AND EAST CENTRAL
CANADIAN COUNTIES...
At 708 PM CDT, a severe thunderstorm was located over southwestern
Oklahoma City, or near Will Rogers Airport, moving east at 10 mph.
HAZARD...60 mph wind gusts and dime size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oklahoma City, western Norman, Moore, Midwest City, Del City,
Newcastle, Bethany, Mustang, Warr Acres, The Village, Spencer,
Nichols Hills, Valley Brook, Tinker Air Force Base, Stanley Draper
Lake, Forest Park, Woodlawn Park, Lake Aluma and Smith Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3521 9753 3529 9757 3530 9758 3531 9762
3532 9765 3546 9776 3560 9756 3540 9724
TIME...MOT...LOC 0008Z 280DEG 9KT 3540 9758
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
03828
WWUS54 KOUN 170029
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
729 PM CDT Mon Aug 16 2021
OKC017-027-109-170039-
/O.EXP.KOUN.SV.W.0454.000000T0000Z-210817T0030Z/
Oklahoma OK-Cleveland OK-Canadian OK-
729 PM CDT Mon Aug 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKLAHOMA...
NORTHWESTERN CLEVELAND AND EAST CENTRAL CANADIAN COUNTIES WILL EXPIRE
AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3521 9753 3529 9757 3530 9758 3531 9762
3532 9765 3546 9776 3560 9756 3540 9724
TIME...MOT...LOC 0029Z 321DEG 10KT 3536 9754
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:27 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 16, 6:27 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Norman OK 627 PM CDT Mon Aug 16 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 327 PM CDT Mon Aug 16 2021 Weak upper trough will continue to move south across the area this afternoon and tonight. There will be a chance to see scattered convection mainly along and ahead of this trough axis. Flow remains rather weak through a deep layer, so convection will be slow-moving and will pose a heavy rainfall threat. Sufficient instability will also be present for the potential for a few strong to marginally severe storms to linger into the early evening hours. The best chance for this will be across west. May be enough to support a few shower/storms throughout the night. This trough will continue to move slowly south during the day Tuesday with best rain chances across the south/southeast. Although can not count out an isolated storm just about anywhere, especially by afternoon. Main impacts from any storm will be heavy rainfall as again the activity will be slow-moving. && .LONG TERM... (Tuesday night through next Sunday) Issued at 327 PM CDT Mon Aug 16 2021 A weakness in the mid/upper-level pattern will remain in place across the Southern Plains through this week. Shortwave troughs (some subtle) embedded within the weakness and juxtaposed with a moist, weakly-capped atmosphere will continue to provide a daily chance for convection. Residual mesoscale features (e.g., outflow boundaries and MCVs) will also provide the focus for subsequent convective development. The most significant shortwave trough is progged to move through on Thursday, which is currently the day that has the highest probability for convection. Precipitable water values are also progged to increase Thursday and Friday (~1.8 to 2.2"), so the primary hazard with any thunderstorms will be heavy rainfall/flooding. Intense cores may also result in downbursts/gusty winds as storms collapse. Temperatures during the period will remain slightly below seasonal averages. By late in the weekend into early next week, the ~595 dam mid- level ridge across the southeast U.S. will shift/expand to the west. As this occurs, seasonably hot and dry weather is progged by early next week. Even the 90th percentile NBM QPFs drop off markedly by early next week, which indicates ensemble members are in general agreement of a drier pattern. Mahale && .AVIATION... (00Z TAFS) Issued at 627 PM CDT Mon Aug 16 2021 Isolated diurnal convection will decrease later this evening. Until then TAF sites may be impacted. Latest radar shows developing convection and recent lightning strikes near OKC and SWO. A storm cannot totally be ruled out at OUN, PNC and SPS but is low enough probability at this time to not mention. Additional isolated convection is expected tomorrow afternoon toward the end of the TAF period. Otherwise southeast winds will prevail with VFR conditions likely. && .UPPER AIR... Issued at 315 AM CDT Sat Aug 14 2021 No upper air flights are currently scheduled. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 70 88 70 / 30 30 20 10 Hobart OK 91 70 92 69 / 40 40 20 10 Wichita Falls TX 91 71 92 71 / 30 30 40 20 Gage OK 89 65 91 67 / 70 20 20 0 Ponca City OK 88 68 88 69 / 30 30 20 10 Durant OK 90 71 91 71 / 30 20 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....10 AVIATION...12
Hazardous weather outlook, Aug 16, 12:25 PM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1225 PM CDT Mon Aug 16 2021 OKZ004>048-050>052-TXZ083>090-171100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1225 PM CDT Mon Aug 16 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms are expected today with the highest chances across western and southeastern Oklahoma. Isolated strong to marginally severe storms are possible, mainly during the afternoon and evening. The best chance of strong to marginally severe storms will be northwest of an Altus to Ponca City line. Wind gusts of 60 mph will be possible with the strongest storms along with some hail. Slow moving thunderstorms will produce heavy rainfall and local flooding will be possible in areas where storms persist. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... A daily chance for thunderstorms will continue through Sunday. Heavy rain may accompany the storms, and some may produce gusty winds and hail. However, organized severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 16, 4:28 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Norman OK
428 PM CDT Mon Aug 16 2021
OKZ013-162215-
Noble OK-
428 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northeastern Noble
County through 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sooner Lake, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morrison and Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3651 9703 3633 9703 3633 9692 3625 9700
3625 9702 3643 9716 3652 9708
TIME...MOT...LOC 2127Z 310DEG 8KT 3645 9706
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
03Special weather statement, Aug 16, 4:30 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Norman OK
430 PM CDT Mon Aug 16 2021
OKZ022-162215-
Washita OK-
430 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern Washita
County through 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Rocky, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3517 9919 3526 9920 3529 9901 3514 9901
TIME...MOT...LOC 2130Z 271DEG 7KT 3521 9911
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
03Special weather statement, Aug 16, 5:26 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Norman OK
526 PM CDT Mon Aug 16 2021
TXZ088-089-162300-
Archer TX-Baylor TX-
526 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Archer
and northeastern Baylor Counties through 600 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Dundee, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dundee, Mankins, Mabelle, Lake Kickapoo, Lake Diversion and
northeastern Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3349 9883 3355 9923 3383 9918 3383 9878
TIME...MOT...LOC 2226Z 189DEG 8KT 3369 9899
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
03Special weather statement, Aug 16, 6:33 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Norman OK
633 PM CDT Mon Aug 16 2021
TXZ087-170000-
Knox TX-
633 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northeastern Knox
County through 700 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vera, moving north at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gilliland and Vera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3361 9966 3379 9977 3379 9960 3378 9958
3379 9958 3379 9955 3378 9954 3378 9953
3375 9948 3361 9948
TIME...MOT...LOC 2333Z 169DEG 6KT 3368 9959
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
03Special weather statement, Aug 16, 6:36 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
636 PM CDT Mon Aug 16 2021
OKZ024-025-029-170000-
Oklahoma OK-Canadian OK-Cleveland OK-
636 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern
Oklahoma, northwestern Cleveland and east central Canadian Counties
through 700 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Oklahoma City. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, Moore, Midwest City, Del City, Yukon, Bethany,
Mustang, Warr Acres, Spencer, Nichols Hills, Valley Brook, Tinker Air
Force Base, Forest Park, Woodlawn Park, Smith Village, The Capitol,
Wiley Post Airport, The Fairgrounds and Will Rogers Airport.
This includes the following highways...
Interstate 35 between mile markers 118 and 132.
Interstate 40 between mile markers 137 and 156.
Interstate 44 between mile markers 110 and 127.
Interstate 240 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3544 9776 3558 9774 3550 9737 3527 9753
TIME...MOT...LOC 2336Z 299DEG 4KT 3546 9760
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
03Special weather statement, Aug 16, 6:43 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
643 PM CDT Mon Aug 16 2021
OKZ020-170015-
Payne OK-
643 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northeastern Payne
County through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Glencoe, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yale, Quay and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3616 9682 3616 9662 3603 9662 3607 9698
3619 9698 3625 9682
TIME...MOT...LOC 2343Z 262DEG 10KT 3613 9689
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:22 AM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Aug 16, 6:49 AM CDT | Special Weather Statement | OUN | Ellis | 26 min |
| Aug 16, 8:36 AM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Aug 16, 8:45 AM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Aug 16, 9:23 AM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Aug 16, 4:28 PM CDT | Special Weather Statement | OUN | Noble | 47 min |
| Aug 16, 4:30 PM CDT | Special Weather Statement | OUN | Washita | 45 min |
| Aug 16, 6:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 16, 6:43 PM CDT | Special Weather Statement | OUN | Payne | 32 min |
| Aug 16, 6:55 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.